Alert archive / Arkansas / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 379, NWS Tulsa, OK

November 26, 2004Franklin County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at Nov 26, 2004, 11:43 PM CST for Franklin County, Arkansas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 26, 2004, 11:43 PM CST (05:43 UTC)
Expired
Nov 27, 2004, 12:30 AM CST
In force
47 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County Franklin County, AR

The radar

The Western Arkansas radar (KSRX), 47 km from the middle of the area, began a volume at 05:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 5.7 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2004-11-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2004-11-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 404 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
711 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
404 m²/s²
0-3 km storm-relative helicity
500 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 270543
SVRTSA
ARC047-270630-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
1141 PM CST FRI NOV 26 2004

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FRANKLIN COUNTY IN WEST CENTRAL ARKANSAS

* UNTIL 1230 AM CST

* AT 1135 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND 
  WINDS TO 60 MPH.  THIS STORM WAS LOCATED 10 MILES WEST OF 
  CHARLESTON...MOVING NORTHEAST AT 25 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...CHARLESTON...
  OZARK...DENNING...WIEDERKEHR VILLAGE AND ALTUS.

SOME ROTATION CONTINUES WITH THIS STORM.  PERSONS IN THE PATH OF THE 
STORM SHOULD PAY CLOSE ATTENTION TO LOCAL CONDITIONS AND BE READY TO 
MOVE TO A PLACE OF SAFETY.

LAT...LON 3552 9402 3525 9407 3541 9372 3575 9370

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 26, 10:45 PM CST, 58 minutes earlier.

Area forecast discussion, Nov 26, 10:45 PM CST, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OKLAHOMA
1045 PM CST FRI NOV 26 2004

A NUMBER OF LOW-TOPPED STORMS HAVE DEVELOPED ALONG THE BACK EDGE OF
THE DEEPER MOISTURE IN FAR EASTERN OKLAHOMA AND WESTERN ARKANSAS.  A
NUMBER OF THE CELLS HAVE DEVELOPED MESOCYCLONES.  A WEAK BAROCLINIC
ZONE AND THE USUAL OROGRAPHIC EFFECTS HAVB ESTABLISHED A GRADIENT OF
HELICITY...SURFACE BASED INSTABILITY AND MOISTURE CONVERGENCE FROM
THE SURFACE LOW IN WESTERN OSAGE COUNTY TO SOUTH TULSA TO NORTHERN
LE FLORE COUNTY AND SEBASTIAN COUNTY.

THE MOST IMPRESSIVE CELLS SO FAR HAVE BEEN TRAINING OUT OF LATIMER
COUNTY AND INTO LE FLORE COUNTY.  THE CELLS PEAK IN
REFLECTIVITY...ORGANIZATION AND MESOCYCLONE DEVELOPMENT AS THEY
CROSS THE GRADIENTS...THEN WEAKEN AS THEY APPROACH FORT SMITH.  WITH
TIME THAT MAY CHANGE HOWEVER AND WE WILL MONITOR THE SITUATION
CLOSELY.

THE CELL WE ISSUED A SEVERE THUNDERSTORM WARNING ON HAD AN
ESTABLISHED LOW-LEVEL MESOCYCLONE AND APPEARED TO BE A DOWNBURST
THREAT...IN THE MOST RECENT SCAN THE HI-REZ VIL HAS JUST REACHED
80...SUGGESTING AN INCREASING HAIL THREAT...AND THE CIRCULATION
TIGHTENED.  ANY FURTHER INCREASE IN CELL ORGANIZATION WILL PROMPT A
TORNADO WARNING.

WE ALSO BELIEVE THAT THERE IS AN INCREASING THREAT FOR SEVERE STORM
DEVELOP FROM WEST OF MCALESTER TO WEST HUGO WHERE HI-REZ GRIDS SHOW
SURFACE BASED LIFTED INDICES TO -5 AND A STEADILY WEAKENING CAP.  AS
THE BOUNDARIES APPROACH FROM THE WEST IN THE NEXT COUPLE OF HOURS
THERE COULD BE SOME SURFACE BASED DEVELOPMENT.  IF THIS OCCURS...IT
WOULD QUICKLY BECOME SEVERE.

FORECAST ID= 08

.TSA WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
OK...NONE.
Hazardous weather outlook, Nov 26, 7:28 PM CST, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
728 PM CST FRI NOV 26 2004

ARZ001-002-010-011-019-020-029-OKZ049-053>076-271100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
728 PM CST FRI NOV 26 2004

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT

TORNADO.
	RISK...LIMITED.
	AREA...SOUTH AND EAST OF A HUGO...STIGLER TO CASS LINE.
	ONSET...AFTER 9PM...ENDING AROUND 3AM.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...EAST OF A BOSWELL TO SOUTH COFFEYVILLE LINE.
	ONSET...AFTER 9PM...ENDING AROUND 3AM.

DISCUSSION...
LOW-LEVEL MOISTURE CONTINUES TO SURGE NORTH INTO EASTERN OKLAHOMA
AND WESTERN ARKANSAS AHEAD OF AN APPROACHING SURFACE LOW AND
ASSOCIATED COLD FRONT AND DRY LINE.  DEW POINTS WILL REACH THE 50S
THROUGHOUT MUCH OF THE REGION.  THIS COMBINED WITH STRONG LIFT AND
COLD AIR ALOFT WILL INCREASE THE POTENTIAL FOR SEVERE WEATHER
TONIGHT.  SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS
EASTERN OKLAHOMA BETWEEN 8 AND 10PM AND MOVE EAST INTO ARKANSAS.
WIND FIELDS ALOFT ARE QUITE STRONG AND FAVOR SUPERCELL STORM
STRUCTURE FOR SEVERAL HOURS BEFORE THE STORMS TEND TO ORGANIZE INTO
LINES.  THE STORMS THAT FORM IN SOUTHEAST OKLAHOMA AND SPREAD INTO
WEST CENTRAL ARKANSAS MAY BE CLOSE TO BEING SURFACE
BASED...SUGGESTING THE GREATEST THREAT FOR STRONG WINDS AND
LOW-LEVEL ROTATION WILL BE IN THESE AREAS.  FURTHER NORTH...THE MORE
ELEVATED NATURE OF THE STORMS SUGGESTS PRIMARILY A HAIL THREAT.  THE
STORMS SHOULD BE CLEARING THE FAR EASTERN SECTIONS OF THE TULSA
FORECAST AREA AROUND 3AM...ENDING THE SEVERE THREAT.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTERS AND EMERGENCY MANAGEMENT OFFICIALS IN THE OUTLOOK AREA
SHOULD BE READY TO ACTIVATE IF WATCHES OR WARNINGS ARE ISSUED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...WINTER WEATHER POTENTIAL TUESDAY NIGHT IN NORTHEAST
OKLAHOMA AND NORTHWEST ARKANSAS.
WEDNESDAY...NO HAZARDS.
THURSDAY...NO HAZARDS.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
THE STORM SYSTEM THAT IS EXPECTED MOVE ACROSS CENTRAL UNITED STATES
DURING THE FIRST HALF OF NEXT WEEK WILL TRACK FAR ENOUGH SOUTH THAT
THERE IS THE POSSIBILITY OF THUNDERSTORMS IN FAR SOUTHEAST OKLAHOMA
MONDAY AND A CHANCE OF MIXED PRECIPITATION IN PARTS OF NORTHEAST
OKLAHOMA AND NORTHWEST ARKANSAS TUESDAY NIGHT.  INTERESTS SHOULD
CONTINUE TO MONITOR LATER FORECASTS AND OUTLOOKS CONCERNING THIS
STORM SYSTEM.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR
AND GRAPHICAL INFORMATION.

In the hours before

Local storm report, Nov 26, 11:41 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1141 PM CST FRI NOV 26 2004

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 PM     HAIL             RYE HILL                35.27N 94.37W
11/26/2004  0.75 INCH        SEBASTIAN          AR   AMATEUR RADIO

1136 PM     HAIL             CENTRAL CITY            35.32N 94.25W
11/26/2004  1.00 INCH        SEBASTIAN          AR   AMATEUR RADIO

&&

JBM

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 26, 11:00 PM CSTTornado WarningTSASebastian30 min
Nov 26, 11:29 PM CSTTornado WarningTSASebastian31 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.